MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Model Number CS40B
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u5ea4w.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the cs40b device was received with no apparent damage and with a reload loaded in the device.The reload was received with some staples protruding, the washer uncut and with the knife recessed below the reload deck.The ledge of the lockout showed no indentations, and the drivers were noted to be partially advance.The device was tested for functionality with a test reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed, and the staples meet the staple form release criteria.The condition of the reload is consistent with the device being partially activated.As a result of the partial firing the lockout was engaged when the device was reopened.Do not fire the instrument unless the closure trigger is properly latched against the handle.The firing trigger must be pulled back completely against the closure trigger to properly fire the instrument.In addition, if the firing sequence is not complete, you could deploy the staples without cutting the washer and forming the staples.Please reference instructions for use for additional information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure the device didn't properly close (difficult to close).There were no patient consequences.No additional info available.

Brand Name
CONTOUR CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key15626685
Report Number3005075853-2022-07000
Device Sequence Number17766948
Product Code GDW
UDI-Device Identifier10705036012399
UDI-Public10705036012399
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberCS40B
Device Catalogue NumberCS40B
Device Lot NumberU95H3N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown